Alert archive / Alabama / Special Weather Statements in 2023
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 6, 2023, 6:21 PM CDT for Wilcox County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2023, 6:21 PM CDT (23:21 UTC)
- Expired
- Jun 6, 2023, 7:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.50 in
- Wind
- 40
County Wilcox County, AL
The radar
The Maxwell AFB radar (KMXX), 142 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 453 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
526
WWUS84 KMOB 062321
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
621 PM CDT Tue Jun 6 2023
ALZ054-070000-
Wilcox AL-
621 PM CDT Tue Jun 6 2023
...A strong thunderstorm will impact portions of southeastern Wilcox
County through 700 PM CDT...
At 620 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 9 miles southeast of Camden, moving west at 5
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern Wilcox
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3196 8701 3183 8704 3183 8707 3188 8727
3201 8723
TIME...MOT...LOC 2320Z 105DEG 7KT 3191 8716
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
cbWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 6, 6:20 PM CDT, 1 minute earlier.
Area forecast discussion, Jun 6, 6:20 PM CDT, 1 minute before
Area Forecast Discussion National Weather Service Mobile AL 620 PM CDT Tue Jun 6 2023 ...New AVIATION... .AVIATION... (00Z TAFS) Issued at 620 PM CDT Tue Jun 6 2023 MVFR to IFR conditions in patchy fog will be possible late tonight mainly over interior areas, and cannot rule out localized LIFR conditions. Convection located mostly over south central Alabama diminishes and ends this evening, then convection is expected to redevelop across the area on Wednesday. MVFR conditions will be possible with the stronger storms, along with gusty winds. Light and variable winds tonight become westerly to southeasterly at 5 to 10 knots on Wednesday. /29 && .UPDATE... Issued at 620 PM CDT Tue Jun 6 2023 Have updated to increase pops mostly over south central Alabama for the early evening hours, after which convection diminishes. Made other minor adjustments. /29 && .PREV DISCUSSION... /issued 352 PM CDT Tue Jun 6 2023/ ..New NEAR TERM, SHORT TERM, LONG TERM, MARINE... NEAR TERM... (Now through Wednesday) Issued at 344 PM CDT Tue Jun 6 2023 A broad upper level trough will continue over the eastern CONUS through Wednesday, with a weaker shortwave trough noted over our area. The remnants of a weak boundary just to the north of our area, combined with residual outflow boundaries from previous convection, will continue to provide low level focus for a diurnal convective pattern. The persistent light onshore flow will maintain deep layer moisture over the area, with PWAT's generally in the 1.6-1.7 inch range. All of this, combined with daytime heating and instability, will result in scattered afternoon and early evening showers and thunderstorms for the near term. Wednesday should be similar to today with most of the activity over the southern half of our forecast area, starting initially offshore and along the coast early in the day and then gradually developing inland during the course of the afternoon. A few of the storms Wednesday afternoon could be strong, with gusty winds and small hail being the primary threats. Locally heavy rainfall will also be a possiblity. Persistent temperature forecast continues as well with lows tonight primarily be in the mid to upper 60s with a few lower 70s along the immediate coast and highs on Wednesday expected to be in the mid to upper 80s. /12 SHORT TERM... (Wednesday night through Friday night) Issued at 344 PM CDT Tue Jun 6 2023 Upper level troughing remains situated across the eastern CONUS through Friday night. Periodic reinforcement of the trough occurs with a pair of shortwaves rounding the western periphery of it. One shortwave comes in Wednesday night into Thursday morning and another Thursday evening into Friday morning. This set of shortwaves will be responsible for driving a weak cool front southward through the forecast area. Ahead of the front, expect scattered showers and thunderstorms Thursday into Thursday afternoon across much of the forecast area. In the wake of the front, much drier air pushes into the area from the north as high pressure begins to settle in helping to squash rain and thunderstorm chances to only isolated at best coverage, mainly limited to near the coast. Forecast temperatures for Thursday will be hot in the lower to middle 90's for most locations. Friday will likely be a couple degrees cooler, with most locations in the upper 80's to lower 90's. If the front moves through a bit quicker and the cool, dry air is more robust, could see temperatures a degree or two cooler than presently forecast. Overnight temperatures will follow a cooling trend as well, going from middle to upper 60's inland with lower 70's near the coast Wednesday night to upper 50's and lower 60's inland and middle to upper 60's nearer the coast by Friday night. MM/25 LONG TERM... (Saturday through Tuesday) Issued at 344 PM CDT Tue Jun 6 2023 Upper level trough axis is positioned from the Appalachians to the eastern half of the Gulf Saturday. Within the trough axis, a quasi-stationary surface front will be draped from off the Florida Peninsula westward over the northern Gulf then northwest over the Lower MS River Valley where a narrow plume of moisture also exists. Although the boundary will be to the south, a typical summer-time convective mode is anticipated going into the afternoon Saturday with a slight chance or isolated coverage of storms anticipated. On Sunday, a southern stream impulse at high levels ejects eastward across the deep south, bringing what appears to be better ascent within favorable deep moisture supporting a mid range chance of storms through the course of the day. Moving into the first half of next week, a high level west-northwest flow sets up over the deep south between upper troughing to our east and the center of an upper ridge over northern Mexico. The southeastward passage of a series of upper level impulses embedded in the flow aloft, operating on a band of moisture within this zone favors at least a modest chance of storms remaining in the forecast Monday afternoon. As the upper ridge over Mexico builds east into the western Gulf, the moisture axis may get a push to the northeast of our area on Tuesday, which suggests a lowering to a slight chance of storms then. Some of the daily storms in the medium range could be strong at times, producing brief strong wind gusts and perhaps small hail. Although forecasters cannot entirely rule out a severe storm, a widespread occurrence is not expected. Overnight lows are expected to range from the upper half of the 60s interior to lower 70s coast. Highs range from the upper 80s to lower 90s. /10 MARINE... Issued at 344 PM CDT Tue Jun 6 2023 No impacts expected (outside of localized thunderstorm activity) through the period as a light, mainly onshore flow is expected to continue through mid week, becoming more diurnal (weak offshore at night and light onshore during the day) for the remainder of the week. A light offshore flow may develop as we move into the weekend as a frontal boundary possibly moves south into the marine area. /12 && .PRELIMINARY POINT TEMPS/POPS... Mobile 67 88 69 92 68 91 67 90 / 10 60 20 40 20 20 0 20 Pensacola 71 85 73 89 71 91 69 88 / 20 50 20 50 30 20 0 20 Destin 73 85 74 88 73 90 72 88 / 30 40 30 40 30 20 0 10 Evergreen 64 89 66 92 64 90 61 93 / 20 50 20 40 20 10 0 20 Waynesboro 65 89 67 92 65 91 62 91 / 20 50 20 40 20 10 0 20 Camden 64 89 65 92 63 89 61 91 / 30 30 20 30 20 0 0 20 Crestview 65 89 67 93 66 92 62 93 / 10 60 20 50 20 20 0 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, Jun 6, 4:35 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Mobile AL
435 PM CDT Tue Jun 6 2023
ALZ055-062215-
Monroe AL-
435 PM CDT Tue Jun 6 2023
...A strong thunderstorm will impact portions of southwestern Monroe
County through 515 PM CDT...
At 434 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 4 miles northeast of Uriah, or 5 miles southwest
of Frisco City, moving northwest at 5 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Frisco City, Uriah and Excel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3141 8728 3138 8732 3136 8733 3135 8735
3134 8735 3132 8736 3130 8740 3128 8742
3126 8743 3126 8748 3138 8761 3150 8745
TIME...MOT...LOC 2134Z 128DEG 6KT 3136 8745
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
cbSpecial weather statement, Jun 6, 4:53 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Mobile AL
453 PM CDT Tue Jun 6 2023
ALZ056-059-062245-
Conecuh AL-Escambia AL-
453 PM CDT Tue Jun 6 2023
...A strong thunderstorm will impact portions of northeastern
Escambia and south central Conecuh Counties through 545 PM CDT...
At 452 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Castleberry, or 11 miles southwest of
Evergreen, moving west at 5 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Castleberry and I65 And US 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3142 8688 3120 8686 3119 8723 3143 8723
TIME...MOT...LOC 2152Z 081DEG 16KT 3130 8707
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
cbSpecial weather statement, Jun 6, 4:58 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Mobile AL
458 PM CDT Tue Jun 6 2023
ALZ059-FLZ203-062245-
Escambia AL-Santa Rosa Inland FL-
458 PM CDT Tue Jun 6 2023
...A strong thunderstorm will impact portions of southeastern
Escambia and northeastern Santa Rosa Counties through 545 PM CDT...
At 457 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 7 miles east of Riverview, or 8 miles southeast
of Brewton, moving west at 5 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Brewton, East Brewton and Riverview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3119 8682 3096 8682 3096 8709 3119 8709
TIME...MOT...LOC 2157Z 094DEG 5KT 3105 8694
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
cbSpecial weather statement, Jun 6, 5:30 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Mobile AL
530 PM CDT Tue Jun 6 2023
ALZ055-056-059-062315-
Monroe AL-Conecuh AL-Escambia AL-
530 PM CDT Tue Jun 6 2023
...A strong thunderstorm will impact portions of southern Monroe,
northwestern Escambia and southwestern Conecuh Counties through 615
PM CDT...
At 530 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over I65 And AL 113, or 15 miles northeast of
Atmore. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
I65 And AL 113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3116 8744 3126 8747 3133 8748 3136 8740
3134 8723 3115 8724
TIME...MOT...LOC 2230Z 104DEG 2KT 3121 8736
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
cbSpecial weather statement, Jun 6, 6:08 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Mobile AL
608 PM CDT Tue Jun 6 2023
ALZ053-055-070000-
Clarke AL-Monroe AL-
608 PM CDT Tue Jun 6 2023
...A strong thunderstorm will impact portions of north central Monroe
and east central Clarke Counties through 700 PM CDT...
At 607 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 6 miles east of Whatley, or 10 miles east of
Grove Hill, moving southwest at 5 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of north central
Monroe and east central Clarke Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3180 8748 3168 8742 3162 8763 3173 8769
TIME...MOT...LOC 2307Z 066DEG 6KT 3168 8761
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
cbSpecial weather statement, Jun 6, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
621 PM CDT Tue Jun 6 2023
ALZ054-070000-
Wilcox AL-
621 PM CDT Tue Jun 6 2023
...A strong thunderstorm will impact portions of southeastern Wilcox
County through 700 PM CDT...
At 620 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 9 miles southeast of Camden, moving west at 5
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern Wilcox
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3196 8701 3183 8704 3183 8707 3188 8727
3201 8723
TIME...MOT...LOC 2320Z 105DEG 7KT 3191 8716
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
cbThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 3:19 PM CDT | Special Marine Warning | MOB | 62 min | |
| Jun 6, 4:00 PM CDT | Special Weather Statement | MOB | Escambia | 45 min |
| Jun 6, 4:35 PM CDT | Special Weather Statement | MOB | Monroe | 40 min |
| Jun 6, 4:53 PM CDT | Special Weather Statement | MOB | Conecuh | 52 min |
| Jun 6, 4:58 PM CDT | Special Weather Statement | MOB | Escambia | 47 min |
| Jun 6, 5:30 PM CDT | Special Weather Statement | MOB | Escambia | 45 min |
| Jun 6, 6:08 PM CDT | Special Weather Statement | MOB | Monroe | 52 min |
Nearby
Special Weather Statements in Alabama, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.